Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 129, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 10, 2001, 8:09 PM EDT for Lancaster County, Pennsylvania. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2001, 8:09 PM EDT (00:09 UTC)
- Expired
- Jul 10, 2001, 9:00 PM EDT
- In force
- 51 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lancaster County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 8:20 PM EDT | Thunderstorm Wind 50 E | Lancaster, PA | Trees were reported down in Lancaster and throughout the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 1:45 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1814 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 110009 SVRCTP PAC071-110100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 809 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANCASTER COUNTY IN PENNSYLVANIA * UNTIL 900 PM EDT. * AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF BRICKERVILLE...OR 3 MILES SOUTHEAST OF CORNWALL...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LITITZ AND EAST PETERSBURG AT 815 PM. ROTHSVILLE AT 820 PM. EPHRATA AT 825 PM. LEOLA AND REAMSTOWN AT 830 PM. NEW HOLLAND AND TERRE HILL AT 840 PM. PARADISE AND STRASBURG AT 845 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ N LAT...LON 4033 7634 4019 7649 3982 7598 4002 7576
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:00 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 10, 4:00 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 400 PM EDT TUE JUL 10 2001 COLD FRONT ON LEADING EDGE OF UPR LOW OVER ERN CAN PUSHING INTO NW PA ATTM. SCT SHOWERS AND THUNDERSTORMS ONGOING ATTM BECOMING MOST ORGANIZED IN THE LAST HOUR OR TWO. EARLIER TODAY EXPECTED ANOTHER ROUND OF TSTORMS TONIGHT AS MODEL GUIDANCE SHOWED STRONG SHORTWAVE DIVING OVER UPR RIDGE INTO PA BETWEEN 6 AND 12Z. BUT GIVEN THAT POSTFRONTAL AIR HAS ENTERED NW PA...WHAT IS FIRING NOW WILL BE THE MAIN ACTION WITH ONE W TO E LINE OVER SRN PA AND ANOTHER OVER CENTRAL INTO NE PA. HOWEVER VIS SAT IMAGERY SHOWS SOME KIND OF WAVE INITIATING SHWRS/TSTMS OVER SE ONT. WHILE THESE STORMS MAY MOVE SE... THE AMS IT WILL MOVE INTO...AT LEAST OVER PA...WILL NOT BE CONDUCIVE TO SIG STORMS LATER TONIGHT. WILL MAINTAIN GENERAL SCT SHWRS/THUNDERSTORMS WITH WORDING FOR STRONG GUSTY WINDS ALL ZONES...SEVERE WORDING FOR SRN PA COUNTIES IN WATCH BOX. COOLER TOMORROW THOUGH MOS GUIDANCE FOR TOMORROW ARE SIG WARMER THAN WHAT WE HAD BEEN THINKING LAST SEVERAL DAYS. PLAYED IT THE MIDDLE OF THE ROAD. TOMORROW SHOULD FEEL COOLER THAN TODAY BUT MAY NOT BE AS COOL AS ORIGINALLY EXPECTED. UNDER COOL TEMPS ALOFT AFTN INSTABILITY SHOWERS MAY BE PREVALENT SO KEPT 30 POP FOR ALL DAY ON WED NOT JUST MORNING. EXTENDED... CONTINUE PVS THINKING WITH QUIET WEATHER. COOL TEMPS TO START THEN MODERATING INTO THE WEEKEND. ON TUE...COLD FRONT POISED TO THE NW OF PA SO INCLUDED GENERAL CHANCE OF SHOWERS ALONG WITH PC SKIES. .CTP...SVR TSTM WATCH FOR SRN HALF OF CWA UNTIL 9PM. GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:48 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 57 min |
| Jul 11, 12:24 AM EDT | Severe Thunderstorm Warning | CTP | Cameron | 51 min |
| Jul 11, 2:15 AM EDT | Severe Thunderstorm Warning | CTP | Elk | 45 min |
| Jul 11, 2:59 AM EDT | Tornado Warning | CTP | Clearfield, Elk | 31 min |
| Jul 11, 3:36 AM EDT | Severe Thunderstorm Warning | CTP | Centre | 54 min |
| Jul 11, 3:45 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 45 min |
| Jul 11, 4:08 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 67 min |
| Jul 11, 4:08 AM EDT | Severe Thunderstorm Warning | CTP | Union | 67 min |
| Jul 11, 5:00 AM EDT | Tornado Warning | CTP | Snyder, Union | 30 min |
| Jul 11, 5:22 AM EDT | Tornado Warning | CTP | Northumberland | 23 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.